Alert archive / Missouri / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS St. Louis, MO

June 23, 201411 counties in Illinois; 14 counties in Missouri

NWS St. Louis, MO issued this flash flood watch at Jun 23, 2014, 3:40 PM CDT for 11 counties in Illinois; 14 counties in Missouri. It took effect at Jun 23, 2014, 10:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2014, 3:40 PM CDT (20:40 UTC)
In effect from
Jun 23, 2014, 10:00 PM CDT
Expired
Jun 24, 2014, 7:28 AM CDT
In force
9 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 25 counties

Bond County, IL, Clinton County, IL, Fayette County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 53 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WGUS63 KLSX 232040
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT MON JUN 23 2014

ILZ059-060-064-065-069-070-074-079-100>102-MOZ059>065-072>075-084-
085-099-241400-
/O.NEW.KLSX.FF.A.0002.140624T0300Z-140624T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...
ST LOUIS...FARMINGTON
340 PM CDT MON JUN 23 2014

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...
  CLINTON IL...FAYETTE IL...MACOUPIN IL...MADISON IL...MARION 
  IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. CLAIR IL 
  AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO...
  GASCONADE MO...IRON MO...JEFFERSON MO...MADISON MO...REYNOLDS 
  MO...ST. CHARLES MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...
  ST. LOUIS MO...STE. GENEVIEVE MO...WARREN MO AND WASHINGTON 
  MO.

* FROM 10 PM CDT THIS EVENING THROUGH TUESDAY MORNING

* THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN OF 1 TO 3 INCHES ARE
  LIKELY TONIGHT CROSS THE WATCH AREA. THIS HEAVY RAIN COMBINED
  WITH LOCALLY HEAVY RAIN FROM THE PAST FEW DAYS WILL PRODUCE A
  REAL THREAT FOR FLASH FLOODING.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

CARNEY
4 follow-up statements
885 
WGUS63 KLSX 240252
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
952 PM CDT MON JUN 23 2014

ILZ059-060-064-065-069-070-074-079-100>102-MOZ059>065-072>075-084-
085-099-241100-
/O.CON.KLSX.FF.A.0002.140624T0300Z-140624T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-
GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...
ST LOUIS...FARMINGTON
952 PM CDT MON JUN 23 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
  IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN 
  MISSOURI...CRAWFORD MO...FRANKLIN MO...GASCONADE MO...IRON 
  MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...ST. CHARLES 
  MO...ST. FRANCOIS MO...ST. LOUIS CITY MO...ST. LOUIS MO...
  STE. GENEVIEVE MO...WARREN MO AND WASHINGTON MO.

* UNTIL 9 AM CDT TUESDAY

* THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN OF 1 TO 3 INCHES ARE
  EXPECTED OVERNIGHT FROM SOUTHEAST MISSOURI INTO SOUTHWEST
  ILLINOIS. THIS HEAVY RAIN...COMBINED WITH LOCALLY HEAVY RAIN
  FROM THE PAST FEW DAYS...WILL PRODUCE A VERY REAL THREAT FOR
  FLASH FLOODING DURING THE OVERNIGHT HOURS AND INTO EARLY TUESDAY
  MORNING. 

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOOD WATERS. IF FLOODING IS OBSERVED OR IF A WARNING IS ISSUED
...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. 
&&

$$

TRUETT
192 
WGUS63 KLSX 240858
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
358 AM CDT TUE JUN 24 2014

MOZ059-060-241000-
/O.CAN.KLSX.FF.A.0002.000000T0000Z-140624T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GASCONADE MO-WARREN MO-
358 AM CDT TUE JUN 24 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL MISSOURI HAS
BEEN CANCELLED. RAIN HAS LARGELY ENDED ACROSS THIS AREA.

$$

ILZ059-060-064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-
085-099-241400-
/O.CON.KLSX.FF.A.0002.000000T0000Z-140624T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-
ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-ST. LOUIS CITY MO-
JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...
ST LOUIS...FARMINGTON
358 AM CDT TUE JUN 24 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY 
  IL...RANDOLPH IL...ST. CLAIR IL AND WASHINGTON IL. IN 
  MISSOURI...CRAWFORD MO...FRANKLIN MO...IRON MO...JEFFERSON 
  MO...MADISON MO...REYNOLDS MO...ST. CHARLES MO...ST. FRANCOIS 
  MO...ST. LOUIS CITY MO...ST. LOUIS MO...STE. GENEVIEVE MO AND 
  WASHINGTON MO.

* UNTIL 9 AM CDT THIS MORNING

* LOCALLY HEAVY RAIN OCCURRING EARLY THIS MORNING...COMBINED WITH
  THE SATURATED GROUND CONDITIONS FROM LOCALLY HEAVY RAIN OVER THE
  PAST FEW DAYS...WILL PRODUCE A THREAT FOR FLASH FLOODING THIS
  MORNING.

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGER OF FLOOD WATERS. IF FLOODING IS OBSERVED OR IF A
WARNING IS ISSUED ...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING. 
&&

$$

KANOFSKY
886 
WGUS63 KLSX 241031
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
531 AM CDT TUE JUN 24 2014

ILZ059-100-MOZ061>064-241145-
/O.CAN.KLSX.FF.A.0002.000000T0000Z-140624T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MADISON IL-ST. CHARLES MO-FRANKLIN MO-ST. LOUIS MO-
ST. LOUIS CITY MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...ST CHARLES...UNION...
ST LOUIS
531 AM CDT TUE JUN 24 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST ILLINOIS AND EAST
CENTRAL MISSOURI HAS BEEN CANCELLED. LOCALLY HEAVY RAINFALL WAS
ENDING ACROSS THIS AREA.

$$

ILZ060-064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
241400-
/O.CON.KLSX.FF.A.0002.000000T0000Z-140624T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-ST. CLAIR IL-MONROE IL-JEFFERSON MO-
CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...BELLEVILLE...FARMINGTON
531 AM CDT TUE JUN 24 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING 
  COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...
  MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...ST. 
  CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...IRON 
  MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...ST. FRANCOIS 
  MO...STE. GENEVIEVE MO AND WASHINGTON MO.

* UNTIL 9 AM CDT THIS MORNING

* LOCALLY HEAVY RAIN OCCURRING EARLY THIS MORNING...COMBINED 
  WITH THE SATURATED GROUND CONDITIONS FROM LOCALLY HEAVY RAIN 
  OVER THE PAST FEW DAYS...WILL PRODUCE A THREAT FOR FLASH 
  FLOODING THIS MORNING. 

* HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR 
  DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON 
  SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER 
  STREAMS AND RIVERS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGER OF FLOOD WATERS. IF FLOODING IS OBSERVED OR IF A
WARNING IS ISSUED ...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING. 
&&

$$

KANOFSKY
718 
WGUS63 KLSX 241228
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
728 AM CDT TUE JUN 24 2014

ILZ060-064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
241330-
/O.CAN.KLSX.FF.A.0002.000000T0000Z-140624T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-RANDOLPH IL-ST. CLAIR IL-MONROE IL-JEFFERSON MO-
CRAWFORD MO-WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...BELLEVILLE...FARMINGTON
728 AM CDT TUE JUN 24 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH HAS BEEN CANCELED. THE BULK OF THE HEAVIEST
RAINFALL HAS MOVED INTO FAR SOUTHERN AND SOUTHEASTERN
ILLINOIS...ALTHOUGH EASTERN PORTIONS OF MARION COUNTY MAY SEE
BRIEF BURST OF HEAVY RAIN OVER THE NEXT HOUR. THE RAIN SHOULD END
BY 9 AM.

$$

2%

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Jun 23, 3:37 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 23, 3:37 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT Mon Jun 23 2014

.SHORT TERM:  (Through Late Tonight)
Issued at 337 PM CDT Mon Jun 23 2014

Primary concern for tonight is the probability for heavy rain along
and east of the I-44 corridor in Missouri and along and southeast of
I-70 in Illinois.  This morning's 12Z analysis showed a pool of 2"
or greater P-WATs down over central/north central Texas.  this
moisture is being drawn northeast ahead of the trof now moving
through the eastern Great Plains.  The atmosphere over the region is
already quite moist...probably quasi-tropical.  Precipitation
efficiency has been impressive the past couple of days with
observers reporting rates in excess of 2 inches/hour.  All
short-range guidance draws this high P-WAT air northeast into the
Mid-Mississippi Valley tonight along with an MCV which is embedded
in the trof.  As this vortmax moves up the I-44 corridor tonight the
trof will kick up a weak low level jet providing more mesoscale lift
and moisture transport into the region.  With the antecedent
conditions and the additional moisture, the pump is primed for heavy
rainfall.  Soil moisture conditions are also rather wet in
places...particularly along the I-44 corridor and parts of the
Eastern Ozarks.  HPC excessive rainfall outlook has us boxed in a
slight risk for excessive rainfall.  Taking all this into
consideration...and the fact that all short-range guidance has a QPF
bullseye over our area, will go ahead and hoist a flash flood watch
for tonight.  The short-range guidance can't really decide which
part of the CWFA gets hit hard enough, and the excessive rainfall
forecaster even said that his outlook was probably too broad due to
the uncertainty among guidance solutions.  Likewise my flash flood
watch is probably too broad, and I think the the greatest threat for
flash flooding extends from the Eastern Ozarks into the STL Metro
and perhaps into parts of southwest Illinois.  However, didn't want
to get too specific due to the aforementioned uncertainties.

Carney

.LONG TERM:  (Tuesday through Next Monday)
Issued at 337 PM CDT Mon Jun 23 2014

The current pattern we are in will continue relatively unaltered
through early Friday, with a flat west-east mid-level flow and
heights that are not as high as they could be for summertime.  The
models also take convectively enhanced vorts thru our region from
time to time as well, with the first exiting Tuesday morning and
already another potentially set for the Wednesday night thru
Thursday night timeframe, depending on what specific model is
viewed.

Not surprisingly, these two periods will feature our highest chances
for rain.  Rain will be ending during the early-mid morning hours of
Tuesday, principally in southwest IL, where an expected heavy
rainfall event will be winding down.  Please see the short-term
discussion for specifics on this particular hazard.

The rest of Tuesday looks to be dry as lower dewpoint air works in.
Nevertheless, increasing sunshine should still push temps to normal
values for late June, and close to the MET MOS numbers.

Even Wednesday looks like a decent opportunity for dry wx for much
of the day, with some level of uncertainty from what should be
another approaching MCV off to the west and have maintained low PoPs
for late in the day as a result.  Confidence is higher on Thursday
on being affected by this system, but specifics are a wash, and PoPs
were only pushed to hi-end chance category until better continuity
can be seen.  But if this fully comes to fruition, see the potential
for another round of heavy rainfall across a good portion of the
area with a very similar atmospheric setup.  Only negative will be
this may be primarily affecting our region during the daytime hours
versus the more flood-favorable night.

A deep and amplified upper TROF is then expected to dig into the
western CONUS for the end of the week, more consistently depicted by
the EC, but also shown on the GFS, with rising heights.  This is
expected to result in temps returning closer to the low 90s for
daytime maxes with reduced PoPs.

TES

&&

.AVIATION:  (For the 18z TAFs through 18z Tuesday Afternoon)
Issued at 1240 PM CDT Mon Jun 23 2014

Showers and thunderstorms will increase in coverage from south to
north across the area this afternoon. VFR flight conditions will
prevail outside of storms except for parts of central Missouri
where MVFR CIGS will linger. An upper level low pressure system
combined with a weak surface front will pass through the area
tonight bringing periods of showers and thunderstorms. Expect
flight conditions to drop to MVFR by mid-late evening with
possibly some IFR by early Tuesday morning.

Specifics for KSTL:

Expect showers and thunderstorms to move into the terminal area
later this afternoon from the south. Until then, expect VFR flight
conditions to prevail. An upper level low pressure system
combined with a weak surface front will pass through the area
tonight bringing periods of showers and thunderstorms. Expect
flight conditions to drop to MVFR by mid-late evening. Ceilings
may drop to IFR early Tuesday morning, but confidence is low on
IFR at this time.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH from 10 PM CDT this evening through Tuesday
     morning FOR Crawford MO-Franklin MO-Gasconade MO-Iron MO-
     Jefferson MO-Madison MO-Reynolds MO-St. Charles MO-St.
     Francois MO-St. Louis City MO-St. Louis MO-Ste. Genevieve
     MO-Warren MO-Washington MO.

IL...FLASH FLOOD WATCH from 10 PM CDT this evening through Tuesday
     morning FOR Bond IL-Clinton IL-Fayette IL-Macoupin IL-
     Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
     St. Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Jun 23, 3:27 AM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
327 AM CDT MON JUN 23 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-240000-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
327 AM CDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE FROM TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:03 PM CDTSevere Thunderstorm WarningLSXPike24 min
Jun 22, 9:07 PM CDTRiver Flood WarningLSXCalhoun, Greene, Jersey31 days
Jun 22, 9:57 PM CDTRiver Flood WarningLSXJersey31 days
Jun 23, 4:53 PM CDTAreal Flood AdvisoryLSXMadison3 hr
Jun 22, 7:09 PM CDTAreal Flood AdvisoryLSXMonroe6 hr
Jun 22, 8:51 PM CDTRiver Flood WarningLSXLincoln13 days

Nearby

Flash Flood Watches in Missouri, 2014Flash Flood Watches in Illinois, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.